Illinois, 2005

Damaging Wind in Illinois, September 19, 2005

September 19, 2005 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 19, 12:10 PM CST, 9 hours 25 minutes earlier.

Area forecast discussion, Sep 19, 12:10 PM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
110 PM CDT MON SEP 19 2005

.DISCUSSION...
THE ATMOSPHERE APPEARS TO BE CAPPED...WITH LAPS DATA SHOWING CINH
VALUES LESS THAN -50 J/KG. ONLY A FEW LIGHT SHOWERS OR SPRINKLES
NOTED MOVING TOWARD SW ILLINOIS...AND WEAKENING. NOT THAT MUCH IN
THE WAY OF CLOUD COVER EITHER. STILL SUNNY OVER SRN SECTIONS.
PARTLY CLOUDY NORTH. MAIN FORECAST CHALLENGE FOR TONIGHT...IS HOW
HIGH TO GO WITH POPS.

ETA/NAM IN REASONABLE AGREEMENT MOVING COLD FRONT THROUGH THE
FA TONIGHT. THE MODELS CONTINUE TO SHOW DEEPEST MOISTURE OVER OUR
E/NE COUNTIES INCLUDING SE IL/SW IN AND NW KY. WILL HAVE LOW END
LIKELY POPS THERE...AND CHANCE POPS EVERY WHERE ELSE. SOUTHERN
SECTIONS OF THE FA MAY NOT SEE MUCH UNTIL AFTER MIDNIGHT...UNLESS
SOMETHING CAN POP SOMEWHERE IN THE HEAT OF THIS AFTERNOON...WHICH
DOES NOT APPEAR TOO LIKELY...GIVEN THE CAP STRENGTH...AND LACK OF
SFC OR UPPER LEVEL TRIGGER. NONE THE LESS...WE WILL CONTINUE TO
MONITOR.

WILL AGGRESSIVELY END POPS FROM NORTH TO SOUTH ON TUESDAY...AS DEEP
LAYER DRYING PUSHES SOUTH IN THE WAKE OF THE FRONT. THE AREA WILL
THEN BE UNDER THE INFLUENCE OF WEAK HIGH PRESSURE THROUGH THE MID
AND LATE WEEK PERIOD. SO WE WILL CONTINUE WITH OUR DRY FORECAST.

FOCUS TURNS TO RITA OVER THE WEEKEND. GFS HAS BEEN PRETTY CONSISTENT
BRINGING RITA ON TO THE SE TX COAST MIDDAY SATURDAY...AND THEN MOVG
ITS REMNANTS NNE ACROSS THE LOWER MISSISSIPPI VALLEY REGION INTO
SUNDAY. BASED ON THE CONSISTENT SIGNAL IN THE GFS...WILL KEEP IT
DRY THROUGH SATURDAY NIGHT...THEN INTRODUCE SHRA/TSRA INTO THE
FORECAST SUNDAY. WILL KEEP THE CHANCE GOING THROUGH MONDAY AS THE
GFS MOVES THE H7 LOW OVHD MONDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

CN
Hazardous weather outlook, Sep 19, 2:00 PM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT MON SEP 19 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
300 PM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TONIGHT. THERE WILL BE
A CHANCE OF THUNDERSTORMS AS THE FRONT MOVES THROUGH. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF A
LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. THE MAIN HAZARD
WILL BE STRONG WINDS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE
STORMS. ISOLATED 2 INCH RAIN AMOUNTS ARE A POSSIBILITY WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED...ESPECIALLY IN THE SLIGHT RISK
AREA.

In the hours before

Special weather statement, Sep 19, 8:49 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CDT MON SEP 19 2005

ILZ075>078-082-083-200345-
EDWARDS IL-HAMILTON IL-JEFFERSON IL-WABASH IL-WAYNE IL-WHITE IL-
949 PM CDT MON SEP 19 2005

STRONG THUNDERSTORMS WITH WIND GUSTS NEAR 50 MPH MOVING INTO THE
REGION...

AT 945 PM...DOPPLER WEATHER RADAR AND SURFACE REPORTS INDICATED VERY
STRONG THUNDERSTORMS MOVING SOUTHEAST INTO WAYNE AND JEFFERSON
COUNTIES IN SOUTHERN ILLINOIS. IN ADDITION TO STRONG WINDS AROUND
50 MPH...VERY HEAVY RAIN AND FREQUENT DEADLY LIGHTNING WERE ALSO
ACCOMPANYING THE STORMS. THE STORMS WILL MOVE RAPIDLY SOUTHEAST AT
45 MPH DURING THE NEXT HOUR OR SO...AND AFFECT LOCATIONS NEAR
FAIRFIELD AND MOUNT VERNON BY AROUND 10 PM. THE STORMS WILL AFFECT
GRAYVILLE AND CARMI BETWEEN 1030 PM AND 11 PM.

GM

The radar

The Evansville,IN radar (KVWX), 21 km away, was scanning. The volume nearest the first event began at 03:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wabash

When
September 19, 9:35 PM CST
Where
Wabash County, 3 mi NE of Mt Carmel
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.450, -87.733

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474077.